Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
164 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes sudden black outs?

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3129 Questions

default
Posted on Wed, 21 Sep 2016 in Brain and Spine
Question: Hello, I am having regular twitching accompanied with a XXXXXXX block out. Can you help?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 3 hours later
Brief Answer:
Please go to the ER.

Detailed Answer:
Hello - these neurological symptoms are concerning. I think you should go to the ER for neurological evaluation. Please go now. I invite you to let me know how you are doing after you are evaluated and I can provide more information then.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 7 hours later
Dear Dr. Berger-Durnbaugh, Thank you for your prompt advise. What am I risking and what is the probability of serious consequences if I do NOT go to the ER? Right now it is the most inconvenient. I would like some instructions how to "stay alive". Many thanks,
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 8 minutes later
Brief Answer:
Suggestions

Detailed Answer:
The problem is that we don't know what the underlying cause of your XXXXXXX black-outs are. They could be due to mini-strokes, seizures, or to a heart arrhythmia. Because we don't know what is going on, and because having black outs accompanied by twitching (or is it jerking?), is not at all normal, I think it's important to get answers. I can't answer what is going on without examining you and getting tests. If your symptoms are continuing, I don't think convenience of going to the ER should be a big factor. If your symptoms have resolved and you are doing well now, then it would be ok to stay home.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 3 days later
Dear Dr. Berger-Durnbaugh,

Thank you for your advice. I am seeing my doctor in about six hours to review my issues.
Meanwhile I am providing some details to allow you to form an opinion.
I had a T.U.R.P. XXXXXXX 2014
My medications:
2x500 MG Metformin
1x40 MG Simvastatin
4x50 MG Sertraline
2x3x100 MG PMS Gabapentin
4x10 MG Propranolol more as needed for tremors
I am dealing with serious anxiety attacks (daily, multiple times)
I hope this helps. I know I should but I cannot at this time go to ER. My job is on the line. I need a doctor to "shore me up".
Many thanks and kind regards,

doctor
Answered by Dr. Bonnie Berger-Durnbaugh 10 hours later
Brief Answer:
Possibly anxiety is causing or increasing your neurological symptoms.

Detailed Answer:
Thanks for sending this information.

I don't want to rule out other causes, but extreme anxiety can, in some cases, cause tremors, twitching, and even black outs.

I am wondering why you are on Gabapentin?
Also, why the Propranolol rather than an anti anxiety medication such as lorazepam?

It's hard for me to be able to address this fully without knowing your past medical history and doing an exam. But I can provide some thoughts.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Arrhythmia

doctor1 MD

I am a 56 year, old post menopausal female who was diagnosed 18 months ago with idiopathic RVOT. My angiogram, MRI, ultrasound and other tests...

doctor1 MD

Hello, I had an abnormal ECG-ST & T segment downsloping in 2-3 aVF, V4-V-6. The doctor said it looked worse than the one I had 6 monthes prior. So,...

doctor1 MD

Hi...My relative had intense coughing and sputum in his blood 6 months back.He got admitted....got x rays blood reports Pleural Effusion test CT...

doctor1 MD

Mom is 90 years old, hospitalized for heart attack May 26. She is now taking digoxin .125 mg, enalapril 5 mg, furosemide 20 mg, metoprolol 12.5 mg,...

doctor1 MD

patient is negative for provocable arrhythmia ...meaning

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was...

doctor1 MD

I recently had an echo and stress test due to abnormal EKG following six months of FOLFOX chemo. I was told I have RBBB and a shadow at and behind...